Alert archive / New Mexico / Flash Flood Watches in 2014

Flash Flood Watch 13, NWS Albuquerque, NM

August 26, 2014

NWS Albuquerque, NM issued this flash flood watch at Aug 26, 2014, 4:06 AM MDT. It took effect at Aug 26, 2014, 12:00 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2014, 4:06 AM MDT (10:06 UTC)
In effect from
Aug 26, 2014, 12:00 PM MDT
Expired
Aug 27, 2014, 5:07 AM MDT
In force
17 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WGUS65 KABQ 261006
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 AM MDT TUE AUG 26 2014

NMZ501>527-262200-
/O.NEW.KABQ.FF.A.0013.140826T1800Z-140827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
406 AM MDT TUE AUG 26 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...
   INCLUDING THE FOLLOWING AREAS...ALBUQUERQUE METRO AREA...CENTRAL 
  HIGHLANDS...CHUSKA MOUNTAINS...EAST SLOPES SANGRE DE CRISTO 
  MOUNTAINS...ESTANCIA VALLEY...FAR NORTHWEST HIGHLANDS...JEMEZ 
  MOUNTAINS...LOWER CHAMA RIVER VALLEY...LOWER RIO GRANDE VALLEY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER... 
  NORTHWEST HIGHLANDS...NORTHWEST PLATEAU...RATON RIDGE/JOHNSON 
  MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN MOUNTAINS... 
  SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA...SOUTH CENTRAL 
  HIGHLANDS...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS...UPPER RIO 
  GRANDE VALLEY...UPPER TULAROSA VALLEY...WEST CENTRAL HIGHLANDS... 
  WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES 
  SANGRE DE CRISTO MOUNTAINS. 

* FROM NOON MDT TODAY THROUGH LATE TONIGHT

* RICH MONSOON MOISTURE WILL STREAM NORTHEASTWARD OVER THE AREA
  TODAY AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM BEGINS
  TO SHIFT EASTWARD OUT OF THE GREAT BASIN. NUMEROUS SHOWERS AND
  THUNDERSTORMS ARE EXPECTED AND SOME OF THESE WILL BE CAPABLE OF
  PRODUCING HEAVY RAIN AT RATES OVER 1 INCH PER HOUR.

* THE MOST VULNERABLE LOCATIONS WILL INCLUDE STEEP TERRAIN...URBAN
  AREAS AND BURN SCARS. KEEP A WATCHFUL EYE ON ARROYOS AND SMALL
  STREAMS...AND STAY OUT OF FLOODED LOW WATER CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

44/42
3 follow-up statements
867 
WGUS65 KABQ 261135
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...RESENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT TUE AUG 26 2014

NMZ501>527-262345-
/O.NEW.KABQ.FF.A.0013.140826T1800Z-140827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
534 AM MDT TUE AUG 26 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...
   INCLUDING THE FOLLOWING AREAS...ALBUQUERQUE METRO AREA...CENTRAL 
  HIGHLANDS...CHUSKA MOUNTAINS...EAST SLOPES SANGRE DE CRISTO 
  MOUNTAINS...ESTANCIA VALLEY...FAR NORTHWEST HIGHLANDS...JEMEZ 
  MOUNTAINS...LOWER CHAMA RIVER VALLEY...LOWER RIO GRANDE VALLEY... 
  NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER... 
  NORTHWEST HIGHLANDS...NORTHWEST PLATEAU...RATON RIDGE/JOHNSON 
  MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN MOUNTAINS... 
  SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA...SOUTH CENTRAL 
  HIGHLANDS...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS...UPPER RIO 
  GRANDE VALLEY...UPPER TULAROSA VALLEY...WEST CENTRAL HIGHLANDS... 
  WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES 
  SANGRE DE CRISTO MOUNTAINS. 

* FROM NOON MDT TODAY THROUGH LATE TONIGHT

* RICH MONSOON MOISTURE WILL STREAM NORTHEASTWARD OVER THE AREA
  TODAY AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM BEGINS
  TO SHIFT EASTWARD OUT OF THE GREAT BASIN. NUMEROUS SHOWERS AND
  THUNDERSTORMS ARE EXPECTED AND SOME OF THESE WILL BE CAPABLE OF
  PRODUCING HEAVY RAIN AT RATES OVER 1 INCH PER HOUR.

* THE MOST VULNERABLE LOCATIONS WILL INCLUDE STEEP TERRAIN...URBAN
  AREAS AND BURN SCARS. KEEP A WATCHFUL EYE ON ARROYOS AND SMALL
  STREAMS...AND STAY OUT OF FLOODED LOW WATER CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

44/42
645 
WGUS65 KABQ 262138
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT TUE AUG 26 2014

NMZ501>527-271200-
/O.CON.KABQ.FF.A.0013.000000T0000Z-140827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
338 PM MDT TUE AUG 26 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...ALBUQUERQUE METRO AREA...CENTRAL HIGHLANDS... 
  CHUSKA MOUNTAINS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS... 
  ESTANCIA VALLEY...FAR NORTHWEST HIGHLANDS...JEMEZ MOUNTAINS... 
  LOWER CHAMA RIVER VALLEY...LOWER RIO GRANDE VALLEY...NORTHERN 
  SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER...NORTHWEST 
  HIGHLANDS...NORTHWEST PLATEAU...RATON RIDGE/JOHNSON MESA...SAN 
  FRANCISCO RIVER VALLEY...SAN JUAN MOUNTAINS...SANDIA/MANZANO 
  MOUNTAINS...SANTA FE METRO AREA...SOUTH CENTRAL HIGHLANDS... 
  SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS 
  ABOVE 9500 FEET...SOUTHWEST MOUNTAINS...UPPER RIO GRANDE VALLEY...
  UPPER TULAROSA VALLEY...WEST CENTRAL HIGHLANDS...WEST CENTRAL 
  MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES SANGRE DE CRISTO 
  MOUNTAINS. 

* THROUGH LATE TONIGHT

* A SURGE OF DEEP SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM
  NORTHEASTWARD OVER THE AREA TODAY AND TONIGHT. NUMEROUS SHOWERS
  AND THUNDERSTORMS ARE EXPECTED AND SOME OF THESE WILL BE CAPABLE
  OF PRODUCING LOCALLY HEAVY RAIN WITH A HEIGHTENED RISK OF FLASH
  FLOODING.

* THE MOST VULNERABLE LOCATIONS WILL INCLUDE STEEP TERRAIN...URBAN
  AREAS AND AREAS RECENTLY IMPACTED AND SCARRED BY WILDFIRES. KEEP
  A WATCHFUL EYE ON ARROYOS AND SMALL STREAMS...AND STAY OUT OF
  FLOODED LOW WATER CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

52
860 
WGUS65 KABQ 271107
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 AM MDT WED AUG 27 2014

NMZ501>527-271215-
/O.CAN.KABQ.FF.A.0013.000000T0000Z-140827T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
507 AM MDT WED AUG 27 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL  NEW MEXICO
HAS BEEN CANCELLED. HEAVY RAIN HAS ENDED ACROSS THE WATCH
AREA...SO FLASH FLOODING IS NO LONGER EXPECTED.

$$

44

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 3:40 AM MDT, 26 minutes earlier.

Area forecast discussion, Aug 26, 3:40 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT TUE AUG 26 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AND TONIGHT
ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AS AN UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE GREAT BASIN STEERS RICH MONSOON MOISTURE
NORTHEASTWARD OVER NEW MEXICO. SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL WITH A RISK OF FLASH FLOODING. THE SLOW MOVING
STORM SYSTEM WILL SHIFT EASTWARD OVER THE CENTRAL ROCKIES
WEDNESDAY THROUGH THURSDAY NIGHT ALLOWING DRIER AIR TO GRADUALLY
MOVE OVER NEW MEXICO FROM THE WEST. WITH ALL OF THE MOISTURE IN
PLACE...COOLER TEMPERATURES ARE EXPECTED TODAY WITH HIGHS A FEW TO
14 DEGREES BELOW NORMAL. HIGH TEMPERATURES SHOULD THEN REBOUND
WEDNESDAY THROUGH THE END OF THE WEEK WHILE LOW TEMPERATURES TREND
DOWNWARD.

&&

.DISCUSSION...
THE MAIN WAVE OF PRECIPITATION WITH THE APPROACHING UPPER LEVEL
LOW PRESSURE SYSTEM SHOULD CROSS TODAY AND TONIGHT WITH MANY
LOCATIONS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN RECEIVING A
A HALF TO 1.5 INCHES OF RAIN. PRECIPITABLE WATER VALUES BY THIS
EVENING SHOULD VARY FROM NEAR 1 INCH ACROSS THE FOUR CORNERS TO
NEAR 1.4 INCHES ACROSS THE SOUTHEAST. COMBINE THE MONSOON MOISTURE
WITH BROAD SCALE ASCENT DUE TO THE APPROACHING UPPER LEVEL LOW
PRESSURE SYSTEM AND STORMS WILL BE CAPABLE OF LOCALLY HEAVY
RAINFALL. SOME LOCATIONS COULD RECEIVE 2 TO 3 INCHES OF
RAIN...ESPECIALLY ON WEST FACING SLOPES...SO WE ARE ISSUING A
FLASH FLOOD WATCH THIS AFTERNOON THROUGH TONIGHT FOR CENTRAL AND
WESTERN AREAS.

MODELS ARE NOT AGREEING VERY WELL ON WHETHER A DRY SLOT WILL
INFILTRATE THE AREA FROM THE WEST STARTING WEDNESDAY AS THE UPPER
LOW SLOWLY CROSSES THE CENTRAL ROCKIES. SOME DRIER AIR DOES APPEAR
TO BE POOLING OFF THE CA COAST...AND ITS LOGICAL TO EXPECT
STRENGTHENING W AND NW WINDS ALOFT TO BRING THIS DRY AIR OVER THE
FORECAST AREA AT LEAST GRADUALLY DURING THE MIDDLE AND LATTER HALF
OF THE WEEK. THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY SHOULD BE ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...WHERE THE BASE OF THE TROUGH MAY TAKE UNTIL
THURSDAY NIGHT TO CROSS. MODELS SUGGEST A BACK DOOR COLD FRONT
THAT PUSHES SOUTHWARD THROUGH THE PLAINS THURSDAY MAY INJECT
ENOUGH LOW LEVEL MOISTURE FOR ISOLATED THUNDERSTORMS TO CONTINUE
TO BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
THROUGH SATURDAY EVENING.

THE LATTER HALF OF THE WEEKEND AND MONDAY SHOULD BE DRY AS
WESTERLY FLOW ALOFT PERSISTS OVER THE AREA.

44

&&

.FIRE WEATHER...
A SIGNIFICANT UPSWING IN COVERAGE OF RAIN AND STORMS IS STILL ON TAP
TODAY. A DEEP SURGE OF MONSOON MOISTURE SHIFTING NORTH OUT OF MEXICO
WILL INTERACT WITH A DEEP TROUGH ARRIVING FROM THE WEST. WIDESPREAD
SHOWERS AND STORMS WILL DEVELOP BY LATE MORNING AND PRODUCE ABUNDANT
PRECIP...PARTICULARLY OVER THE HIGH TERRAIN. A FLASH FLOOD WATCH IS
IN EFFECT THRU TONIGHT. ALL THIS CONVECTIVE ACTIVITY WILL MERGE INTO
A LARGE AREA OF RAIN WITH A FEW STORMS THIS EVENING THRU THE EARLY
MORNING HOURS. TOTAL PRECIP NUMBERS WILL AVERAGE 0.50 TO 1.50 INCHES
WITH LOCALLY HIGHER AMOUNTS LIKELY. TEMPS WILL AVERAGE 5 TO 15F BELOW
NORMAL. THIS WILL BE THE LAST WIDESPREAD RAINFALL EVENT FOR AT LEAST
A WEEK...AS DRIER AIR BEGINS INVADING THE REGION FROM WEST TO EAST.

THE UPPER WAVE WILL SLIDE SLOWLY THRU COLORADO WEDNESDAY WITH A DRY
SLOT SHIFTING FROM WEST TO EAST ACROSS WESTERN NM. SHOWERS AND STORMS
WITH WETTING RAINFALL WILL STILL FIRE UP OVER THE PLAINS...HOWEVER
THE OVERALL PRECIP AMOUNTS WILL BE MUCH LESS THAN TODAY. MIN RH VALUES
WILL TREND DOWN AND TEMPS UP SEVERAL DEGREES...ESPECIALLY FOR THE
WEST. A BACK DOOR COLD FRONTAL BOUNDARY IS STILL ADVERTISED TO SLIDE
DOWN THE PLAINS THURSDAY MORNING HOWEVER IT IS NOT AS VIGOROUS AS
SOME PREVIOUS GUIDANCE INDICATED. TEMPS WILL REMAIN AT OR JUST BELOW
NORMAL FOR THE EAST AND THE CHANCES FOR A FEW STORMS WILL CONTINUE.
MIN RH VALUES AND TEMPS WILL TREND DOWN EVEN MORE FOR THE WEST...WITH
EVEN SOME NEAR BREEZY NW FLOW CONDITIONS.

THE UPPER PATTERN WILL BECOME QUASI-ZONAL FRIDAY THROUGH THE WEEKEND.
INCREASING WEST NORTHWEST FLOW WILL DELIVER AN EXTENDED PERIOD OF DRY
AIR FROM THE EASTERN PACIFIC...WITH SOME BREEZES DURING THE LATE
AFTERNOON HOURS ALL THE WAY TO THE TEXAS BORDER. TEMPS WILL TREND
ABOVE NORMAL. OVERNIGHT RECOVERIES THROUGH THIS ENTIRE PERIOD WILL
INITIALLY BE REGULATED BY WET SOILS...BUT THEN EVENTUALLY FALL
INTO THE FAIR/GOOD RANGE BY THE WEEKEND. THIS WILL HELP COOL MIN
TEMPS OFF TO THE COOLEST READINGS SINCE EARLY SUMMER FOR THE NORTH
AND WEST.

THERE ARE INDICATIONS BY EARLY NEXT WEEK THAT THE A RIDGE MAY
REDEVELOP OVER TEXAS AND ALLOW ANOTHER MONSOON MOIST PLUME TO SLIDE
NORTH TOWARD NEW MEXICO/ARIZONA.

GUYER

&&

.AVIATION...
06Z TAF CYCLE
STRENGTHENING SOUTHWEST FLOW ALOFT IN CIRCULATION ABOUT TROUGH
MOVING FROM THE WEST COAST TO THE GREAT BASIN OVER THE NEXT 24 HRS
WILL SUPPORT NORTHBOUND SURFACE TUG OF MOISTURE OUT OF MEXICO AND
INTO NEW MEXICO FOR TUESDAY AND TUESDAY NIGHT. ALL TAFS PICKING UP
VCTS AND VCSH GROUPS FROM 18Z ONWARD TUE...WITH VCTS AT MAXIMUM
THUNDERSTORM LIKELIHOOD...WITH VCSH PLACE HOLDING FOR CONTINUED
SHOWER AND THUNDERSTORM ACTIVITY. CIGS LOWERING TO AOA BKN/OVC080
IN THE WEST OVERNIGHT FOR MT TOP OBSCURATION FROM THE ARIZONA
BORDER TO THE CONTINENTAL DIVIDE...WITH RAPID START TO WIDESPREAD
CONVECTION LATE TUE MORNING SHIFTING ACROSS THE CENTRAL AND EAST
FROM 00Z ONWARD TUE EVENING. SOME LOW CIG POTENTIAL FLAGGED WITH
SCT CLOUD GROUP IN TAFS AT LOWEST EXPECTED CIG FROM 02Z ONWARD TUE
NIGHT. CONVECTIVE ACTIVITY WILL BEGIN TAPERING OFF OVER THE EAST
BY 06Z...AS REMAINDER OF THE STATE CLEARS OUT WITH MT TOP
OBSCURATION REDEVELOPING WEST AND CENTRAL.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  83  54  82  53 /  60  60  20  10
DULCE...........................  75  48  78  44 /  60  60  30  20
CUBA............................  74  51  77  50 /  70  80  30  20
GALLUP..........................  75  50  80  50 /  80  60  20  10
EL MORRO........................  65  50  74  49 /  80  70  20  10
GRANTS..........................  73  54  76  52 /  70  60  20  10
QUEMADO.........................  67  52  77  51 /  80  70  20  10
GLENWOOD........................  79  52  84  51 /  60  60  20  10
CHAMA...........................  68  44  72  40 /  70  80  30  20
LOS ALAMOS......................  72  56  74  52 /  70  80  30  20
PECOS...........................  69  54  74  51 /  80  90  30  20
CERRO/QUESTA....................  73  51  75  46 /  60  70  30  20
RED RIVER.......................  62  45  66  40 /  70  80  30  30
ANGEL FIRE......................  68  45  72  40 /  90  80  30  20
TAOS............................  73  51  76  45 /  70  60  20  20
MORA............................  71  52  77  48 /  80  90  30  20
ESPANOLA........................  78  55  80  51 /  60  70  20  20
SANTA FE........................  70  56  76  53 /  70  70  20  20
SANTA FE AIRPORT................  73  54  78  52 /  60  60  20  20
ALBUQUERQUE FOOTHILLS...........  78  60  82  59 /  60  70  20  20
ALBUQUERQUE HEIGHTS.............  79  63  82  61 /  60  60  20  20
ALBUQUERQUE VALLEY..............  81  61  84  60 /  60  60  20  20
ALBUQUERQUE WEST MESA...........  83  61  85  60 /  60  60  20  20
LOS LUNAS.......................  80  59  82  57 /  60  70  20  20
RIO RANCHO......................  83  61  86  60 /  60  60  20  20
SOCORRO.........................  83  62  86  62 /  70  60  20  20
SANDIA PARK/CEDAR CREST.........  77  56  82  56 /  70  70  30  20
TIJERAS.........................  76  57  80  57 /  70  70  30  20
MORIARTY/ESTANCIA...............  73  52  77  51 /  70  80  30  20
CLINES CORNERS..................  73  55  76  54 /  60  60  40  20
GRAN QUIVIRA....................  74  58  79  57 /  60  60  40  30
CARRIZOZO.......................  78  61  80  61 /  50  60  40  30
RUIDOSO.........................  72  55  74  54 /  70  60  60  40
CAPULIN.........................  75  55  79  53 /  60  60  30  30
RATON...........................  78  54  81  51 /  60  60  30  20
SPRINGER........................  79  56  82  52 /  60  60  30  20
LAS VEGAS.......................  73  54  78  51 /  70  60  30  20
CLAYTON.........................  84  63  86  61 /  40  60  30  30
ROY.............................  79  58  80  57 /  50  60  30  30
CONCHAS.........................  86  66  88  65 /  40  50  30  30
SANTA ROSA......................  82  63  85  62 /  50  50  40  30
TUCUMCARI.......................  90  66  90  64 /  30  50  30  30
CLOVIS..........................  86  63  89  63 /  20  30  40  40
PORTALES........................  87  64  89  65 /  20  30  30  30
FORT SUMNER.....................  85  65  85  64 /  30  30  40  30
ROSWELL.........................  89  68  86  67 /  20  20  30  30
PICACHO.........................  80  62  76  61 /  50  50  50  30
ELK.............................  76  59  72  58 /  60  60  60  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES...NMZ501>527.

&&

44
Hazardous weather outlook, Aug 25, 5:32 AM MDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT MON AUG 25 2014

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
532 AM MDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AS
MONSOON MOISTURE SURGES NORTHEASTWARD OUT OF MEXICO. ISOLATED
STORMS MAY PRODUCE LOCALLY HEAVY RAIN ACROSS SOUTHWEST AREAS WITH A
POTENTIAL FOR FLASH FLOODING IN AND BELOW BURN SCARS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY. RAINFALL COULD BECOME HEAVY WITH ISOLATED LOCATIONS
RECEIVING AROUND OR OVER 1 INCH OF RAIN IN LESS THAN AN HOUR. THIS MAY
LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY IN AND
BELOW BURN SCARS. SOME DRIER AIR WILL BEGIN TO PUSH INTO THE AREA
FROM THE WEST ON WEDNESDAY WITH A DECREASED RISK OF FLASH FLOODING
IN BURN SCARS WEST OF THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:06 PM MDTAreal Flood AdvisoryABQTorrance114 min
Aug 26, 12:42 AM MDTAreal Flood AdvisoryABQTaos2 hr
Aug 26, 11:55 AM MDTAreal Flood AdvisoryABQTorrance2 hr
Aug 26, 12:20 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance85 min
Aug 26, 12:31 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia119 min
Aug 26, 1:12 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 26, 1:39 PM MDTSpecial Weather StatementABQ36 min
Aug 26, 1:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Aug 26, 2:12 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 26, 2:29 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 26, 3:08 PM MDTAreal Flood AdvisoryABQTorrance112 min
Aug 26, 3:13 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe2 hr
Aug 26, 3:36 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval114 min
Aug 26, 4:11 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln2 hr
Aug 26, 4:42 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 26, 5:19 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe116 min

Nearby

Flash Flood Watches in New Mexico, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.